MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-4593
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 11/27/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since there were no device deficiencies reported by the site, the device associated with this complaint will not be returned to zoll for physical evaluation.Based on the information provided by the site, there were no device deficiencies reported.This (b)(6) male patient had a medical history of multiple conditions such as hypertension, dyslipidemia, cardiomyopathy, coronary artery disease (myocardial infarction in 1995), atrial fibrillation, heart failure, diabetes, renal dysfunction, peripheral vascular disease, and bladder and kidney cancer.Prior pci was done on (b)(6) 2015.He had ooh cardiac arrest, was resuscitated, admitted to the hospital, enrolled in the study, and underwent cooling procedure.During normothermia maintenance, the patient experienced symptoms of infection and sepsis.The patient was intubated since (b)(6) 2015.Blood, trachea and nasal cultures revealed (b)(6).The patient was treated with medications.Six days post catheter removal, the patient was diagnosed with brain death in icu.Life support measures were withdrawn and the patient expired.The site reported that infection and death were is related to the pt's clinical condition and not related to study device or procedure.
 
Event or Problem Description
A (b)(6) white male was enrolled in the (b)(6) study on (b)(6) 2015 at 16:20 with a past medical history of hypertension, dyslipidemia, cardiomyopathy, coronary artery disease (myocardial infarction in 1995), atrial fibrillation, heart failure, diabetes, renal dysfunction, peripheral vascular disease, and bladder and kidney cancer.Prior pci was done on (b)(6) 2015.The patient had a history of radical cystectomy and nephrectomy from 1995.The patient never used tobacco or alcohol.On (b)(6) 2015 at 13:55, the patient had a witnessed out of office cardiac arrest at a public place.The patient did not receive any bystander treatment.Ems arrived at 14:05.Cpr and defibrillation were given after ems arrival and rosc was achieved at 14:07 with an initial rhythm of ventricular fibrillation.The patient was intubated in emergency department.At admission a pulse rate of 60 beats per minute, bp value of 145/91 mm hg, and respiratory rate of 14 breaths per min were recorded.On the same day, ivtm quattro catheter was inserted successfully into the right femoral vein at 18:05 and cooling was initiated at 18:14.Rewarming procedure began on (b)(6) 2015 at 19:00.Catheter was removed on (b)(6) 2015 at 13:00.On (b)(6) 2015 at 12:01, 2 days post initiation of cooling procedure and 2 days prior to catheter removal, during normothermia maintenance, the patient experienced symptoms of infection and sepsis.The patient was intubated since (b)(6) 2015.Blood, trachea and nasal cultures revealed (b)(6).The patient was treated with medications.On (b)(6) 2015, at 14:57, 9 days post enrollment and 6 days post catheter removal, the patient was diagnosed with brain death in icu after removal of sedation.Life support measures were withdrawn and the patient expired.

Brand Name
ZOLL IVTM QUATTRO CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key6296786
Report Number3010617000-2017-00088
Device Sequence Number10873205
Product Code NCX
UDI-Device Identifier00849111075121
UDI-Public00849111075121
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIC-4593
Device Catalogue Number8700-0660-40
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2017
Initial Report FDA Received Date02/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age71 YR